Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 16, 2017, 3:05 PM PDT. It took effect at Mar 17, 2017, 12:00 PM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 3:05 PM PDT (22:05 UTC)
- In effect from
- Mar 17, 2017, 12:00 PM PDT
- Expired
- Mar 18, 2017, 2:00 PM PDT
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
750 WHUS76 KEKA 162205 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 PM PDT THU MAR 16 2017 PZZ450-170615- /O.NEW.KEKA.SC.Y.0035.170317T2200Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 305 PM PDT THU MAR 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 AM SATURDAY... * WINDS...BECOMING S AND INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT FRIDAY NIGHT. * WAVES...S SHORT PERIOD SEAS BUILDING TO 5 TO 7 FT AT 6 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-170615- /O.NEW.KEKA.SC.Y.0035.170317T1900Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 305 PM PDT THU MAR 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 9 AM SATURDAY... * WINDS...BECOMING S AND INCREASING TO 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT FRIDAY NIGHT. * WAVES...S SHORT PERIOD SEAS BUILDING TO 8 TO 10 FT AT 6 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
7 follow-up statements
929 WHUS76 KEKA 170319 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 819 PM PDT THU MAR 16 2017 PZZ450-171130- /O.CON.KEKA.SC.Y.0035.170317T2200Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 819 PM PDT THU MAR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 AM PDT SATURDAY... * WINDS...BECOMING S AND INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT FRIDAY NIGHT. * WAVES...S SHORT PERIOD SEAS BUILDING TO 5 TO 7 FT AT 6 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-171130- /O.CON.KEKA.SC.Y.0035.170317T1900Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 819 PM PDT THU MAR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 9 AM PDT SATURDAY... * WINDS...BECOMING S AND INCREASING TO 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT FRIDAY NIGHT. * WAVES...S SHORT PERIOD SEAS BUILDING TO 8 TO 10 FT AT 6 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
921 WHUS76 KEKA 170936 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PDT FRI MAR 17 2017 PZZ450-171745- /O.CON.KEKA.SC.Y.0035.170317T2200Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 236 AM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * WINDS...BECOMING S AND INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT FRIDAY NIGHT. * WAVES...SW SHORT PERIOD SEAS BUILDING TO 8 FT AT 8 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-171745- /O.CON.KEKA.SC.Y.0035.170317T1900Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PDT SATURDAY... * WINDS...BECOMING S AND INCREASING TO 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT FRIDAY NIGHT. * WAVES...S SHORT PERIOD SEAS BUILDING TO 8 TO 10 FT AT 7 SECONDS BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
049 WHUS76 KEKA 171538 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PDT FRI MAR 17 2017 PZZ450-172345- /O.CON.KEKA.SC.Y.0035.170317T2200Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 838 AM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * WINDS...S INCREASING TO 15 TO 20 KT WITH GUSTS AROUND 30 KT THIS EVENING AND TONIGHT. * WAVES...W TO SW SHORT PERIOD SEAS BUILDING TO 8 FT AT 8 SECONDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-172345- /O.CON.KEKA.SC.Y.0035.170317T1900Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 838 AM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM PDT SATURDAY... * WINDS...S INCREASING TO 20 TO 25 KT THIS AFTERNOON INCREASING TO 20 TO 30 KT WITH OCCASIONAL GUSTS AROUND 35 KT TONIGHT. * WAVES...W 6 TO 8 FEET AROUND 10 SECONDS BECOMING S AROUND 10 FT AROUND 7 SECONDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
022 WHUS76 KEKA 172131 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 PM PDT FRI MAR 17 2017 PZZ450-180545- /O.CON.KEKA.SC.Y.0035.170317T2200Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 231 PM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...S INCREASING TO 15 TO 20 KT WITH GUSTS AROUND 30 KT THIS EVENING AND TONIGHT. * WAVES...W TO SW SHORT PERIOD SEAS BUILDING TO 8 FT AROUND 9 SECONDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-180545- /O.CON.KEKA.SC.Y.0035.000000T0000Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 231 PM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...S INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS AROUND 35 KT THIS EVENING AND TONIGHT. * WAVES...W 6 TO 8 FEET AROUND 10 SECONDS BECOMING S AROUND 10 FT AROUND 8 SECONDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
457 WHUS76 KEKA 180342 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 PM PDT FRI MAR 17 2017 PZZ450-181145- /O.CON.KEKA.SC.Y.0035.000000T0000Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 842 PM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...S 15 TO 20 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT. * WAVES...W TO SW SHORT PERIOD SEAS BUILDING TO 8 FT AROUND 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-181145- /O.CON.KEKA.SC.Y.0035.000000T0000Z-170318T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 842 PM PDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...S INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS AROUND 35 KT THIS EVENING AND TONIGHT. * WAVES...W 6 TO 8 FEET AROUND 10 SECONDS BECOMING S AROUND 10 FT AROUND 8 SECONDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
199 WHUS76 KEKA 180928 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 AM PDT SAT MAR 18 2017 PZZ450-181730- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-170318T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 228 AM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...S 10 TO 20 KT WITH GUSTS TO 30 KT IN THE MORNING. * WAVES...SW SEAS 7 TO 10 FT AROUND 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-181730- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-170318T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 228 AM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...S 15 TO 25 KT WITH GUSTS TO 35 KT IN THE MORNING. * WAVES...W SEAS 8 TO 12 FT AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
151 WHUS76 KEKA 181534 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PDT SAT MAR 18 2017 PZZ450-182100- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-170318T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 834 AM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...S 10 TO 20 KT WITH GUSTS UP TO 30 KT IN THE MORNING. * WAVES...SW SEAS 7 TO 9 FT AROUND 9 SECONDS IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-182100- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-170318T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 834 AM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...S 15 TO 25 KT WITH GUSTS UP TO 35 KT IN THE MORNING. * WAVES...W SEAS 9 TO 10 FT AROUND 9 SECONDS IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 5:21 AM PDT, 9 hours 44 minutes earlier.
Area forecast discussion, Mar 16, 5:21 AM PDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 521 AM PDT Thu Mar 16 2017 .SYNOPSIS... A series of storm systems will affect all of the area during the next several days, bringing periods of widespread precipitation. A brief dry period is expected this afternoon into tomorrow morning, before our next round of rainfall moves into the region during the late morning to early afternoon time frame. The generally wet pattern will continue into next week. && .DISCUSSION... .SHORT TERM... (Today and Tonight) Relatively uneventful weather is expected during the next 24 hours, as a brief dry spell commences today and persists through tomorrow morning. This is thanks to an area of high pressure at the surface moving across the region. Decreasing cloud cover will help dry things out to some extent, with afternoon highs near seasonal values along the coast, with above average temperatures for the interior valleys. Lows tonight will be around what we'd expect for this time of year. .LONG TERM... (Friday through Wednesday) A wet period is set to return during the next several days, with generally good model continuity (based on the 00Z runs) persisting, at least through the weekend. Things do get a little more dicey through as we head into the start of the work week during this time, where multiple forecast concerns potentially develop. In the near term...a deepening surface low (down to 996mb) will head towards the Washington coast, sending a weak cold front towards the coast as another weaker surface wave rides northeast along the front. These features will bring widespread rainfall back to our area by late morning or early afternoon on Friday. This front will definitely take its time to clear the forecast area, not doing so until late Saturday evening or Sunday morning. Overall, mainly light rainfall amounts are anticipated, with the exception being the Kings Range and portions of northern Humboldt and Del Norte counties, where some of the coastal ridges facing the south or west will see orographically enhanced intensities/totals. After which, another surface high moving northeast will influence our weather on Sunday. With this system, to quote a fellow forecaster, "big bubble, no trouble", as it'll allow for increased subsidence and drying. The real interesting part of the forecast is in the Monday through Wednesday time frame, where model stability could be better, with multiple storm concerns possible if you believe the more consistent GFS. Although it has a similar depiction as the ECMWF, regarding a strong surface low riding northeast through our offshore waters with a more pronounced warm frontal signature, the main deference between the two is how they handle the mid-level low and jet energy diving into the backside of its associated trough. Overall, the general theme for a fairly deep trough between the two remains through the 00z run tonight. In that scenario, the GFS has for several days (all week basically) shown a swinging mid-level trough pushing through our outer waters with a mid-level low in the 536 to 540dkm range, with the ECMWF slowly playing catchup during the first part of the week, before joining this theme with a similar position, while "waffling" on strength/depth of the trough and low. For that reason, the forecast has been heavily trended towards the more stable GFS through this time. Well, tonight's 06z GFS has now "waffled" as it keeps more energy farther north near Vancouver Island by mid week, while having a much deeper 522dkm system. Given this is a recent departure from its continuity through the week, will discount it. Using the 00z GFS remains in good agreement with its 00z European counterpart as well. That said, the forecast will remain tricky as multiple hazards could develop. The first of which would be rainfall, as this stronger/closer to the coast solution would show a strong surface low passing by to our west, lifting a warm front northward Tuesday morning, with Northwestern California popping into the warm sector of the storm during the diurnal cycle, before its associated cold front crosses the region Tuesday night/Wednesday morning. Widespread moderate to heavy rainfall would be possible with either front, which could lead to some minor hydro issues (mainly urban). The next potential dilemma is convection, as 00z soundings and numerical data indicated both 500mb and 700mb lifted indices down to -3 or -4 deg. c, mucapes in the 500-1000 J/kg range, with mid- level lapse rates near or above 7.5 deg. C/km. This would be coincident with strong vorticity advection as a decent vort lobe pivots northeastward in an environment that features 0-6km bulk shear values of 40 to 50 knots. Thus, with good instability (for this area of the county), favorable timing in the heating cycle, and more than sufficient shear to maintain organized updrafts (at least isolated ones) without the shear/instability being too off-balanced where the shear would tear the updraft to shreds, a few thunderstorms certainly seem plausible. However, after coordinating with surrounding offices and given this is still 3.5 to 4 days out, we decided to hold off on inserting convection into the forecast. This will need to continue to be monitored for possible inclusion (if not likely) if the models dont trend weaker in the thermodynamics or shift the main kinetics farther north and west. Lastly, should the stronger/closer solution verify, winds along the coastal ridges could be fairly gusty. A third but much weaker system will pass to our north Wednesday in a nearly zonal flow. An associated surface trough will cross the region during the day with more widespread light rainfall. /PD && .AVIATION... The cold front moving through the area has lifted clouds behind it. This is bringing mainly VFR with occasional MVFR conditions to the Humboldt and Del Norte coast. Inland areas and farther to south are still seeing lower conditions. Today as high pressure builds into the area clearing skies and dry conditions are expected. Tonight some fog is possible but it is expected to be short lived as late tonight models are showing increasing southeasterly winds ahead of the next system. /MKK && .MARINE... Winds have turned northerly with high pressure building into the area. Seas are currently running around 5 or 6 feet and this is expected to continue through tonight. Friday afternoon winds are expected expected to come up quickly as the cold front approaches the area. An advisory will likely be needed. Seas are expected to build to around 9 to 12 feet with the highest waves in the northern outer waters. Saturday afternoon and evening winds will quickly become northerly again and seas will turn northerly as well. These northerlies are expected to diminish on Sunday. Another system looks to turn winds southerly on Monday. These will increase Monday night and Tuesday. The models continue to struggle with the depth and location of the surface as moves by fairly close. Gale force winds are possible with this system, but it will need to be watched as it gets closer. /MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 16, 3:05 AM PDT, 12 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 305 AM PDT Thu Mar 16 2017 CAZ101>113-171015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 305 AM PDT Thu Mar 16 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.